weaning off of Prednisone
March 5, 2014 at 10:07 pm
Hi everybody just like title says I was on 60mg dropping down 10mg every 2 weeks starting 4 weeks ago , currently on 40mg and am worried. My activity level has dropped I get tired too easily and tremors in hands are more pronounced. Since this is new to me should I call my neurologist or wait till my level off dose of 20mg and see what develops.
March 6, 2014 at 2:09 am
I took prednisone and tapered down to zero over about a year. But at the same time, I was transitioning to Mycophenolate Mofetil ( Cellcept), which (in my case) is the long-term treatment. Cellcept takes awhile to take effect. Do you not have another immune suppressant treatment for long term?
March 6, 2014 at 5:11 am
I had withdrawls coming off Prednisone. It is a very strong drug that shuts down parts of our system. As our sytems come back on-line, things like chills, tremors, etc can come on. I did not transition to another treatment, just got the hell off Prednisone and am happy I did!
Tell your doctor about the new symptoms just in case he may have to adjust your taper or give you an alternative drug. Hang in there!
March 10, 2014 at 9:31 pm
Hi I have made it thru this current dosage 40mg ok, not that I like steroids but it better than being in a wheelchair. I am in the process of moving cross country and during last neurologist visit we (doc and me) planed on lowering prednisone dosage to 20mg then stay there for 3 months. When I find my new neurologist I will then ask to begin a Cellcept treatment. How is Cellcept on the body any major issues I should know?
March 11, 2014 at 3:52 am
I have not taken any immunosuppressant drugs since being weaned from Prednisone a few years ago. I dropped from 60MG per day to zip over about 4 months.
Because I have never taken CellCept I can’t comment on its side affects from experience. However, from reading about it many of its precautions are similar to Prednisone. In addition to reading about the drug here in the forum, here are some external links that address the side affects and precautions of CellCept:
Getting to know and working with a new doctor can be challenging, but you have learned a lot about this disease and that will help steer a straight path. I hope it all works out for the best and you are continuing to improve.
March 26, 2014 at 6:17 pm
Hi everyone I am taking 30 mg of Prednisone now and this dosage feels better. Only problem is I want to sleep more but my energy level came up a bit. My level of activity has been so low this winter my body seems really out of shape I get winded doing 10 minutes of light work, but I have less tremors and more motivation to do work.
You must be logged in to reply to this topic.